Alert archive / Missouri / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 7, NWS Springfield, MO

March 4, 2026Dallas County, Greene County, Polk County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Mar 4, 2026, 8:22 AM CST for Dallas County, Greene County, Polk County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 4, 2026, 8:22 AM CST (14:22 UTC)
Expired
Mar 4, 2026, 8:45 AM CST
In force
23 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Dallas County, MO, Greene County, MO, Polk County, MO

The radar

The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2026-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 550 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2026-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
550 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

244 
WUUS53 KSGF 041422
SVRSGF
MOC059-077-167-041445-
/O.NEW.KSGF.SV.W.0007.260304T1422Z-260304T1445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
822 AM CST Wed Mar 4 2026

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Southwestern Dallas County in southwestern Missouri...
  Southeastern Polk County in southwestern Missouri...
  North central Greene County in southwestern Missouri...

* Until 845 AM CST.

* At 822 AM CST, a severe thunderstorm was located near Morrisville,
  or 12 miles south of Bolivar, moving northeast at 35 mph.

  HAZARD...Half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Buffalo, Pleasant Hope, Morrisville, Halfway, Sacville, Brighton,
  Foose, Goodson, and March.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3735 9336 3741 9348 3775 9326 3758 9300
TIME...MOT...LOC 1422Z 220DEG 32KT 3743 9339 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Price
1 follow-up statement
567 
WWUS53 KSGF 041442
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
842 AM CST Wed Mar 4 2026

MOC059-077-167-041452-
/O.EXP.KSGF.SV.W.0007.000000T0000Z-260304T1445Z/
Dallas MO-Polk MO-Greene MO-
842 AM CST Wed Mar 4 2026

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DALLAS...
SOUTHEASTERN POLK AND NORTH CENTRAL GREENE COUNTIES WILL EXPIRE AT
845 AM CST...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, small
hail is still possible with this thunderstorm.

&&

LAT...LON 3735 9336 3741 9348 3775 9326 3758 9300
TIME...MOT...LOC 1442Z 220DEG 32KT 3754 9328 

$$

Price

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 4:37 AM CST, 3 hours 45 minutes earlier. Its key messages:

  • Showers and storms will move east into extreme southeastern Kansas and western Missouri early this morning and push east through the morning hours. There could be a few strong to severe storms with hail to the size of quarters and localized damaging wind risk.
  • A cold front will move east across the area this afternoon, additional storms will develop along the front, mainly along and southeast of I-44. Strong to severe storms will occur again with hail and isolated damaging winds gusts the main risks.
  • A band of heavy rainfall will be possible along and southeast of I-44 today into Thursday morning, and could lead to localized flooding where locations receive the heaviest rain.
  • Another cold front will move into the area late Friday and through the area on Saturday. Severe storms will once again be be possible from Friday afternoon into Saturday morning. There will the potential for hail to the size of golf balls, damaging winds and a tornado risk with this activity.
Area forecast discussion, Mar 4, 4:37 AM CST, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
437 AM CST Wed Mar 4 2026

.KEY MESSAGES...

- Showers and storms will move east into extreme southeastern
  Kansas and western Missouri early this morning and push east
  through the morning hours. There could be a few strong to
  severe storms with hail to the size of quarters and localized
  damaging wind risk.

- A cold front will move east across the area this afternoon,
  additional storms will develop along the front, mainly along
  and southeast of I-44. Strong to severe storms will occur
  again with hail and isolated damaging winds gusts the main
  risks.

- A band of heavy rainfall will be possible along and southeast
  of I-44 today into Thursday morning, and could lead to
  localized flooding where locations receive the heaviest rain.

- Another cold front will move into the area late Friday and
  through the area on Saturday. Severe storms will once again be
  be possible from Friday afternoon into Saturday morning.
  There will the potential for hail to the size of golf balls,
  damaging winds and a tornado risk with this activity.

&&

.SHORT TERM /THROUGH THURSDAY NIGHT/...
Issued at 233 AM CST Wed Mar 4 2026

A front is located across the area generally along I-44. The
front will primarily remain located here, shifting slightly
north to south at times, through the morning hours. Then this
afternoon and evening a cold front will move southeast across
the area and into northwest Arkansas into south central by this
evening, before stalling from west to east across southern
Missouri/northern Arkansas tonight into Thursday morning. the
front will then lift north through the area on to the north
Thursday afternoon.

A few showers and storms will be possible the next few hours,
but most locations will remain dry. An upper level trough is
moving east into the plains early this morning. Storms are
developing across northwestern Texas currently. Storms will
continue to develop and expand in coverage and push east this
morning and into extreme southeastern Kansas and far western
Missouri early this morning then to the east this morning mainly
along and south of the stalled front. Instability will be
strongest to the west of Highway 65 and some hail to the size of
quarters will occur with this cluster of storms that move into
the area. There also could be some line segments and there will
be a scattered damaging wind risk with the line segments.

Instability will increase south of the front this afternoon and
evening ahead of the upper level trough and a cold front. There
will be the potential for severe storms this afternoon and
evening, with hail the main risk. There will be weak low level
shear and low level cape will not be overly strong therefore
the tornado risk will be low but with the front stalled across
the area and multiple rounds of storms some boundary
interactions could risk in a low (2%) brief weak tornado risk.

The front will stall across northern Arkansas and southern
Missouri tonight into Thursday morning. Rounds of showers and
storms will continue to develop and move across the area along
and north of the front through this period. Most of this
activity will be sub severe but a few stronger storms with hail
the risk will be possible tonight into Thursday morning. With
multiple round of rain moving across the area there will be the
potential for locally heavy rainfall. The HREF LPMM
precipitation amounts show the potential for a narrow band of
3-5" of rainfall today into Thursday morning along and south of
I-44. This will be possible if/where training of storms can
occur. The WPC has issued a Slight Risk Excessive Rainfall
Outlook for today into Thursday morning for location south of
I-44 where localized flash flooding will be possible under the
band of heavy rainfall. Highs will warm into the 70s on Thursday
afternoon as the front lifts off to the north of the area.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
Issued at 233 AM CST Wed Mar 4 2026

An stronger upper level trough will dig into the southwestern
U.S. on Thursday and will move into the plains on Friday and
across the region on Saturday. Warm air mass will be in place
as highs will warm into the 70s. An area of surface low pressure
will move northeast into the central Plains on Friday and dry
line will move east across central and eastern Kansas Friday
afternoon and evening. Scattered storms, likely in the form of
supercells, will develop and move northeast a head of the dry
line Friday afternoon and evening. These storms could move into
locations mainly along and west of I-49. Deep layer and low
level shear will increase across the region with the approach of
the trough. Modest MLCAPE of 1000 to 1500 J/kg will develop
with around 100 J/kg. There will be the potential for large hail
to the size of golf balls and isolated damaging winds, with the
low level shear and low level cap there will also be a tornado
risk. As the upper level trough moves east a cold front will
sweep east and a overtake the dry line and move across the area
Friday night. A line of storms will develop long front and move
east across the region. Damaging winds will occur with the line
with some scattered hail to the size of quarters west of
Highway 65 where better instability will be in place.
Instability will gradually weaken east of Highway 65 early
Satruday morning, the hail risk will decrease but enough
instability  will remain in place for at least a scattered
damaging wind risk with the line of storms until it move east of
the area. Low level cap and shear will support a spin up
tornado risk within the line.

The front will move south of the area on Saturday, some showers
could linger across south central MO behind the front Satruday
morning morning before moving south during the afternoon hours.
Slightly cooler conditions will occur this weekend behind the
front with highs in the 60s, some locations may remain in the
50s across the northern portions of the area on Saturday.

The warm front will lift north through region early next week
when highs warming into the 70s again. Another system move
through the region during the middle of the week bringing
additional rain chances to the area. There remains differences
between the model members on the exact track and timing of this
system.

&&

.AVIATION /12Z TAFS THROUGH 12Z THURSDAY/...
Issued at 438 AM CST Wed Mar 4 2026

A front is located over the area and will remain over the area
this morning then move south this afternoon and evening and back
to the north tonight into Thursday. Winds will generally be
light and variable through the TAF period.

Some patchy fog will be possible early this morning. Showers and
thunderstorms will move into and through the area this morning.
Additional showers and thunderstorms will occur at times this
afternoon into this evening. Some light rain or drizzle will be
possible into tonight. IFR ceilings will develop across the area
this morning, may improve briefing this afternoon then return
this evening and tonight. Gusty winds and hail will be possible
with the strongest storms today.

&&

.HYDROLOGY...
Issued at 233 PM CST Wed Mar 4 2026

Although some locations received more than 1" of rainfall this
past week, it was not enough to overcome long-term precipitation
deficits across the area. Abnormally dry soils continue to
persist across the CWA. The latest drought monitor shows
abnormally dry (north) to severe and extreme drought (south)
affecting the region. USGS streamgages indicate streamflow is
running below normal to much below normal across many area
waterways. With dry antecedent conditions prevailing, official
forecasts for our river forecast points do not indicate flooding
occuring. Keep in mind, official forecasts only utilize 24-48
hours of QPF so any rainfall forecast beyond that time window
will not be reflected in the official river forecasts.

Looking at longer range (10 day), probabilistic HEFS
forecasts for our river forecast points show the most likely outcome
(50th percentile) indicates flows increasing, however, none are
expected to reach flood stage. If more extreme QPF amounts
materialize the 10% chance flow scenarios do indicate a number of
river forecast locations reaching flood stage. The most recent Flood
Hazard Outlook indicates that there is a limited chance for flash,
urban, and river flooding later this week into next week.

The WPC Excessive Rain Outlook indicates a Slight Risk for
excessive rain Today and a Maringal Risk on Fri/Sat across at
least portions of the region. Flash Flood Guidance across the
area ranges from 1.5"-2" (1 hour) to 2.5"- 3" (6 hour). If these
thresholds are exceeded localized flash flooding may occur.
Although, at this time, it does not appear that widespread
significant river flooding will occur, stay tuned as these
events unfold.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Wise
HYDROLOGY...Wise/Grout
Hazardous weather outlook, Mar 4, 3:29 AM CST, 4 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
329 AM CST Wed Mar 4 2026

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-050930-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
329 AM CST Wed Mar 4 2026

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Marginal tornado risk.
  Slight hail risk.
  Slight thunderstorm wind damage risk.
  Elevated lightning risk.
  Elevated excessive rainfall risk

DISCUSSION...

A line of storms across north central Oklahoma and south central
Kansas will move east into the area near or just after sunrise on
today. These storms will continue to move east and weaken as they
move east of Highway 65 this morning. Damaging wind gusts to 60
mph and isolated hail up to the size of quarters will occur this
this activity this morning west of Highway 65.

Additional storms will develop this afternoon and evening mainly
southwest of Highway 65. There will be the potential for strong to
severe storms with this activity with hail to the size of quarters
and damaging winds the main risk.

A band of heavy rainfall will be possible with this activity today
into tonight and could lead to localized flooding south of I-44.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Another system will move through the region late this week.
Thunderstorms will once again form along and ahead of the front
Friday afternoon continue into the overnight hours. There will be
the potential for severe thunderstorms with this system from
Friday afternoon into Friday night. All hazards are possible
included large hail to the size of golf balls, damaging wind
gusts, and few tornadoes.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation may be needed this afternoon and evening for
  locations southeast of I-44.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Wise

In the hours before

Local storm report, Mar 4, 8:02 AM CST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
802 AM CST Wed Mar 4 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 AM     Hail             4 SE Niangua            37.33N 92.80W
03/04/2026  E0.50 Inch       Webster            MO   Public

            mPING report of 0.50 inch hail.

&&

REN
Local storm report, Mar 4, 8:03 AM CST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
803 AM CST Wed Mar 4 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 AM     Hail             4 NW Turners            37.23N 93.19W
03/04/2026  E1.25 Inch       Greene             MO   Public

            mPING report 1.25 inch hail.

&&

REN
Special weather statement, Mar 4, 8:04 AM CST, 18 minutes before
Special Weather Statement
National Weather Service Springfield MO
804 AM CST Wed Mar 4 2026

MOZ070-080-081-091-092-041430-
Dallas MO-Wright MO-Webster MO-Laclede MO-Pulaski MO-
804 AM CST Wed Mar 4 2026

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN WEBSTER...SOUTHEASTERN
DALLAS...NORTHWESTERN WRIGHT...LACLEDE AND SOUTHERN PULASKI COUNTIES
THROUGH 830 AM CST...

At 804 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Fair Grove to 6 miles northwest of Niangua
to 11 miles southeast of Conway. Movement was northeast at 50 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Southern Fort Leonard Wood, Lebanon, Bennett Spring State Park,
Marshfield, Morgan, Conway, Niangua, Phillipsburg, Bennett Springs,
Twin Bridges, Competition, Elkland, Grovespring, Falcon, Rader, Long
Lane, Dry Knob, and Charity.

This includes Interstate 44 between mile markers 100 and 136, and
near mile marker 140.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3734 9285 3735 9308 3741 9308 3742 9313
      3776 9285 3775 9244 3768 9203 3760 9215
      3760 9225 3754 9225 3728 9268
TIME...MOT...LOC 1404Z 229DEG 42KT 3744 9314 3743 9293 3739 9268

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Price
Local storm report, Mar 4, 8:06 AM CST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
806 AM CST Wed Mar 4 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 AM     Hail             1 SE Willard            37.30N 93.42W
03/04/2026  E0.88 Inch       Greene             MO   Broadcast Media

            Picture of nickel size hail submitted to
            chat by broadcast media.

&&

REN
Special weather statement, Mar 4, 8:09 AM CST, 13 minutes before
Special Weather Statement
National Weather Service Springfield MO
809 AM CST Wed Mar 4 2026

MOZ079-080-089-090-094-041445-
Dallas MO-Polk MO-Greene MO-Dade MO-Lawrence MO-
809 AM CST Wed Mar 4 2026

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN DALLAS...
SOUTHEASTERN POLK...NORTHEASTERN LAWRENCE...GREENE AND SOUTHEASTERN
DADE COUNTIES THROUGH 845 AM CST...

At 808 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Walnut Grove to Ash Grove to 6 miles
northwest of Republic. Movement was east at 50 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Springfield, Republic, Battlefield, Willard, Strafford, Ash Grove,
Fair Grove, Walnut Grove, Pleasant Hope, Brookline, Halltown,
Chesapeake, Glidewell, Sacville, Ebenezer, Bassville, Brighton,
Turners, Bois D'arc, and Olive.

This includes Interstate 44 between mile markers 55 and 68, and
between mile markers 70 and 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3755 9313 3748 9308 3715 9307 3710 9369
      3727 9367 3740 9369
TIME...MOT...LOC 1408Z 248DEG 43KT 3740 9362 3730 9358 3716 9357

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Price
Local storm report, Mar 4, 8:10 AM CST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
810 AM CST Wed Mar 4 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 AM     Hail             4 NW Turners            37.22N 93.20W
03/04/2026  E1.25 Inch       Greene             MO   Public

            Photo of 1.25 inch hail submitted to chat by
            broadcast media.

&&

REN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 7:01 AM CSTSpecial Weather StatementSGFDade, Jasper29 min
Mar 4, 7:30 AM CSTSpecial Weather StatementSGFCedar30 min
Mar 4, 7:41 AM CSTSpecial Weather StatementSGFWebster34 min
Mar 4, 7:42 AM CSTSpecial Weather StatementSGFLawrence33 min
Mar 4, 8:04 AM CSTSpecial Weather StatementSGFLaclede26 min
Mar 4, 8:09 AM CSTSpecial Weather StatementSGFGreene36 min
Mar 4, 8:14 AM CSTSevere Thunderstorm WarningSGFLaclede, Wright31 min
Mar 4, 8:39 AM CSTSpecial Weather StatementSGFPulaski36 min
Mar 4, 8:51 AM CSTSpecial Weather StatementSGFLaclede24 min
Mar 4, 11:16 AM CSTSpecial Weather StatementSGFDent29 min
Mar 4, 11:23 AM CSTSpecial Weather StatementSGFPhelps37 min
Mar 4, 1:46 PM CSTAreal Flood AdvisorySGFDent, Phelps, Texas3 hr
Mar 4, 4:06 PM CSTSpecial Weather StatementSGFTexas24 min
Mar 4, 4:45 PM CSTSpecial Weather StatementSGFDouglas30 min
Mar 4, 5:27 PM CSTSpecial Weather StatementSGFTexas33 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.